Trying to help someone with a recent diagnosis – Interested in patients’ experience with immunotherapy or other treatments.
Interested in more discussions like this? Go to the Cancer Support Group.
Treatment is on hold until the issue is completely resolved.
However, it’s expected to resume if he responds to the steroids and IV remicaid. Also, a sigmoidoscopy has been scheduled.
This seems to conflict with your answer.
Jump to this post
I would question the oncologist if they feel it is really safe to attempt this and worth the risk because it goes against the NCCN guidelines? I provided a image for you to reference. I will also post the link so you can go to the website.
Thank you for sharing that and I will definitely ask about best treatments going forward and the risks. I don’t know the grade – it mentions 3 and 4 – so need to find that out. I’ll also read more on the NCCN guidelines – didn’t even know about them so appreciate your helping me learn more about this insidious disease.
But what are the alternatives for treatment? I’ve read it could entail just using one, not both, immunotherapy drugs.
I’ve also seen that Mayo Clinic was ranked #1 in the US for melanoma so really respect your advice. And maybe we need to visit you …
@mlenney167 if you are interested in visiting Mayo Clinic, you may use this link to request an appointment: http://mayocl.in/1mtmR63
Cuba has done some cutting edge work in the immunotherapy area teaming with both American and European medical researchers. Nova on the PBS station just aired a segment on this. Very interesting. Still looking into it.
A sigmoidoscopy was done last week confirming severe irritation and graded class 3. Another infusion of infliximab is planned, 2 weeks after the first. Good news is he’s having a very positive response and seems back to normal, but being careful with his diet. We have an appointment to discuss next steps but am hoping treatment can resume. A concern is whether this side effect will occur again.
Help! Seems like the cancer has progressed after 3 rounds of immunotherapy – tumor in the liver is larger and there are 2 new ones (about 7 cm in size). Are three rounds usually sufficient? Or should we try to continue despite some bad side effects?
– Should we do,a liver biopsy to confirm that the cancer is melanoma?
– If the side effects are from the cancer and not the drugs, can we safely resume treatment? Side effects after last round were inability to sleep, urinary problems and overall fatigue. Also some feeling like in a fog – told it could be the higher ammonia level. The last round was only 1 of the 2 drugs thinking the yervoy caused the diarrhea/ GI issues. Only got opdivo for the third treatment.
– What other options are available for treatment? Based on the article below, it seems there are more tests that can be done and more options for treatment.
I cannot give up … what should I do to help? Is sharing all the medical files with your melanoma team for an opinion something I can do? And do quickly since the melanoma seems so aggressive?
I’m willing to do anything including treatment with you even though we’re in the NY area.
Article I referenced:
Oh Annie, how distressing this must be. I hope @bboseski12 will have some experience and tips to add. You're asking all the right questions. Unfortunately I don't have the answers. I encourage you to ask these same questions to your oncologist.
Yes, you can get a second opinion from Mayo Clinic. Here is the contact information: http://mayocl.in/1mtmR63
I encourage you to contact them to find out how to get started and to send medical records etc.
I had initial misdiagnosis of TNBC, changed to Melanoma with lung, liver, breast, bone and small tissue involvement. After four immunotherapy treatments, Pet Scan showed great results in liver, breast, lung and initial tissue on shoulder, but new places along the spine. Is it unusual to have positive & negative results?
Sounds like you had some good news but sorry to hear about new places on your spine.
What immunotherapy treatment did you have – Opdivo, Yervoy, or some combination? Did you have any side effects after each treatment?
I had both Ipilumap & Nivolumab, four treatments 3 weeks apart. I start with one monthly treatment of a stronger dose of one drug tomorrow. Side effects included flu like symptoms & fever the first & 2nd treatment treatments and fatigue. Dr. warned fatigue would be the worst.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In